NURS 6501: Final Exam Question 32 / NURS-6501N Advanced Pathophysiology

 

An adult patient presents with palpitations, trembling, and a sense of impending doom that started shortly after beginning a new medication for chronic pain. The patient has no prior history of anxiety disorders. Which condition is the most likely cause of the patient’s current symptoms?

  • Post-traumatic stress disorder
  • Generalized anxiety disorder
  • Panic disorder
  • Medication-induced anxiety disorder

 

The correct answer is:

Medication-induced anxiety disorder

Please contact distinguished papers for help with Question 32/ NURS-6501N Advanced Pathophysiology or any other assignment.

Email: distinguishedpapers@yahoo.com

Explanation:

The patient’s symptoms—palpitations, trembling, and sense of impending doom—are classic for acute anxiety-like symptoms, and the temporal association with a new medication strongly suggests:

  • Medication-induced anxiety disorder (substance/medication-induced anxiety in DSM-5).

Common Medications Causing Anxiety Symptoms:

  • Stimulants (e.g., methylphenidate, pseudoephedrine).
  • Bronchodilators (e.g., albuterol).
  • Corticosteroids (e.g., prednisone).
  • Opioids (e.g., tramadol—also has SNRI effects).
  • SSRIs/SNRIs (initial activation syndrome).

Why Not the Others?

  • Generalized anxiety disorder (GAD): Requires chronic, excessive worry (not acute onset).
  • Panic disorder: Recurrent unexpected panic attacks, not linked to medication.
  • PTSD: Requires a traumatic stressor, not medication use.

Key Clue:

The absence of prior anxiety + recent medication initiation points to a drug-induced etiology.

Thus, medication-induced anxiety disorder is the most likely diagnosis.

 

Leave a Reply

Your email address will not be published. Required fields are marked *